| Model Number |
48345G-03 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
04/02/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted lower anterior resection procedure a piece of the green reload was found within the body cavity.The size of the broken piece is estimated to be approximately 2 mm.Two fires were made with sureform 45 green reloads in this procedure.After the second fire for dissection of the rectum, a broken piece of the reload suddenly came into view.The surgeon tried to retrieve the fragment from the assist port using the assistant forceps, but it was gone somewhere when the assistant forceps was removed out of the assistant port.After that, they performed an abdominal lavage, and the assist port was disassembled, but no fragment could be found, and the procedure was ended.It was initially reported that the base of the reload might be damaged, but the site staff stated that they could not determine which part was damaged.Both times, there were no issues with the stapling function, and the stapling was completed successfully.There were no abnormalities when attaching the two reloads to the instrument, and they clicked into place without any problems.Currently, the patient has not experienced any health issues.No additional tests have been conducted so far to check for any remaining materials in the body.If there are no problems, a computed tomography (ct) scan is scheduled to be performed in six months.
Additional Manufacturer Narrative
The sureform green 45 reload was received and failure analysis found the instrument to have lodged staples wedged in the knife track, wrapped around the blade.Visual inspection confirmed there were 4 lodged staple(s) ahead of the blade stopping point, which can prevent the blade from progressing through the full firing trajectory.The stapler was not involved in a firing failure.There was also cartridge damage and blade damage observed.The reload was also found to have cartridge damage.Pieces of the cartridge were found damaged below the pushers and in the knife track.Pieces were missing measuring approx.2mm.The knife was inspected and there was damage found to the blade.The reload blade was found to have mechanical indentations.The reload cover was removed, the shuttle was pulled forward to allow access to the knife, and the knife was inspected.Mechanical indentations and damage were found on the blade.A review of the provided image showed a green reload with damage to the reload body material at the right proximal flange.It is difficult to determine if there is any missing material based on the image alone.A review of the provided video confirmed that a small fragment of reload cartridge material appeared to be stuck to the stapler anvil after the second fire.The fragment was on the anvil just before the stapler was removed from the body.From the video, the location of the fragment following stapler removal could not be confirmed.As far as the cutting function: from the review of the video, the transection line appears to be complete and of full length.While the tissue was within the cut line prior to the fire, compression applied during the fire caused the tissue to squeeze/flatten, and the resulting compressed tissue extended past the cut line by the end of the fire.The sureform 45 stapler instrument was received, and failure analysis found no damage to the instrument.No product issue was identified.Medwatch report with manufacturer report number 2955842-2025-16723 was submitted for the second sureform green 45 reload.
Event or Problem Description
Refer to h11 for follow-up information.
Additional Manufacturer Narrative
Further evaluation was performed on the sureform green 45 reload.The initial findings were confirmed.Review of the procedure logs show that both firings were successfully completed during the procedure.Review of the provided images showed a clump of lodged staples was found at the distal end, wrapped around the blade stopping point.Damage to the cartridge was seen at the distal end.There was an incomplete fill of the material at the distal end.The incomplete fill is acceptable per the thin wall allowance in the manufacturing process instructions.The flanges of the incomplete fill appeared bent from the mass of staples, however no material appeared to be detached in this area.Skiving from the knife was seen along the top edge of the reload knife track along the right side.